Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 8, NWS Morristown, TN

January 23, 20197 counties in Virginia; 31 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Jan 23, 2019, 3:54 AM EST for 7 counties in Virginia; 31 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 23, 2019, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2019, 3:54 AM EST (08:54 UTC)
In effect from
Jan 23, 2019, 7:00 AM EST
Expired
Jan 23, 2019, 10:00 PM EST
In force
15 hr
Issued by
NWS Morristown, TN
All 40 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS74 KMRX 230854
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
354 AM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
southern Appalachians Today and this Evening...

.A strong frontal system approaching from the west will bring 
strong southerly winds to the Tennessee Valley and southern
Appalachians. Highest winds will be across the mountains and 
foothills of Eastern Tennessee, with gusts up to 65 mph possible 
at times. Across the rest of Tennessee, southwest Virginia, and 
southwest North Carolina, windy conditions can be anticipated 
today as well.


TNZ018-041-043-045-047-072-074-087-231700-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
354 AM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Sustained South wind of 30 to 40 mph with gusts up to 
  65 mph.

* TIMING...Today and this evening.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Isolated power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-231700-
/O.NEW.KMRX.WI.Y.0008.190123T1200Z-190124T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
354 AM EST Wed Jan 23 2019 /254 AM CST Wed Jan 23 2019/

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING
TO 7 PM EST /6 PM CST/ THIS EVENING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 AM EST /6 AM CST/ this
morning to 7 PM EST /6 PM CST/ this evening.

* WINDS...South 15 to 30 mph with gusts up to 45 mph.

* TIMING...Developing this morning and continued into the evening
  hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. Traveling may be
  difficult...especially for high profile vehicles. Use extra 
  caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
4 follow-up statements
984 
WWUS74 KMRX 231512 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1012 AM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
southern Appalachians Today and this Evening...

.A low pressure system approaching from the west will bring 
strong southerly winds to the Tennessee Valley and southern 
Appalachians. The highest winds will be across the mountains and 
foothills of East Tennessee, with gusts up to 65 mph possible at 
times. Across the rest of Tennessee, southwest Virginia, and 
southwest North Carolina, windy conditions can be anticipated 
today as well.

TNZ018-041-043-045-047-072-074-087-240000-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1012 AM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Sustained South wind of 30 to 40 mph with gusts up to 
  65 mph.

* TIMING...Today and this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Isolated power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-240000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
1012 AM EST Wed Jan 23 2019 /912 AM CST Wed Jan 23 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WINDS...South 15 to 30 mph with gusts up to 40 mph.

* TIMING...Developing this morning and continued into the 
  evening hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Traveling may be 
  difficult...especially for high profile vehicles. Use extra 
  caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
704 
WWUS74 KMRX 231955 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
255 PM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
Southern Appalachians This Evening...

.Strong southerly winds will continue this evening across the 
Tennessee Valley and Southern Appalachians. The highest winds 
will be across the mountains and foothills of East Tennessee, with
gusts up to 70 mph possible at times. 

TNZ018-041-043-045-047-072-074-087-240300-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
255 PM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...South 30 to 40 mph with gusts up to 70 mph.

* TIMING...Stong winds will continue this evening and taper off
  after 10 pm.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102-
VAZ001-002-005-006-008-240300-
/O.EXT.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen-
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, 
Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
255 PM EST Wed Jan 23 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Windy conditions will continue this evening and taper 
  off after 10 pm.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ012>014-035>037-067>069-081>085-098>101-240000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Roane-Loudon-
Knox-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
West Polk-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, 
Knoxville, Dunlap, Pikeville, Dayton, Decatur, Athens, Jasper, 
Chattanooga, Cleveland, and Benton
255 PM EST Wed Jan 23 2019 /155 PM CST Wed Jan 23 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Windy condtions will continue through the rest of the
  afternoon and taper off this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
876 
WWUS74 KMRX 232353
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
653 PM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
Southern Appalachians This Evening...

.Strong southerly winds will continue this evening across the
Tennessee Valley and Southern Appalachians. The highest winds
will be across the mountains and foothills of East Tennessee,
with gusts up to 70 mph possible at times.

TNZ012>014-035>037-067>069-081>085-098>101-240100-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Roane-Loudon-
Knox-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
West Polk-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, 
Knoxville, Dunlap, Pikeville, Dayton, Decatur, Athens, Jasper, 
Chattanooga, Cleveland, and Benton
653 PM EST Wed Jan 23 2019 /553 PM CST Wed Jan 23 2019/

...WIND ADVISORY WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS
EVENING...

The highest wind gusts have generally ended and winds are 
expected to become less gusty over the next several hours. 
However, breezy winds are still expected through the night.

$$

TNZ018-041-043-045-047-072-074-087-240300-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
653 PM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...South 30 to 40 mph with gusts up to 70 mph.

* TIMING...Stong winds will continue this evening and taper off 
  after 10 pm.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102-
VAZ001-002-005-006-008-240300-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen-
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, 
Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
653 PM EST Wed Jan 23 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Windy conditions will continue this evening and taper 
  off after 10 pm.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
234 
WWUS74 KMRX 240259
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
959 PM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Southern Appalachians 
This Evening...

.Strong southerly winds will continue this evening across the
Southern Appalachians. The highest winds will be across the 
mountains and foothills of East Tennessee, with gusts up to 60 
mph possible at times.

NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102-
VAZ001-002-005-006-008-240400-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen-
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, 
Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
959 PM EST Wed Jan 23 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

The highest wind gusts have generally ended and winds are 
expected to become less gusty over the next several hours. 
However, breezy winds are still expected through the night.

$$

TNZ018-041-043-045-047-072-074-087-240800-
/O.EXT.KMRX.HW.W.0002.000000T0000Z-190124T0800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
959 PM EST Wed Jan 23 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM EST THURSDAY...

* WINDS...Southwest 20 to 30 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue this evening and taper off
  after 3 am Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:39 AM EST, 15 minutes earlier.

Area forecast discussion, Jan 23, 3:39 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
339 AM EST Wed Jan 23 2019

.SHORT TERM...(Today through Thursday)...
An active short-term with a strong upper jet over the Great Lakes
into the Ohio/mid-Mississippi Valley. This jet will produce broad
divergence aloft over the Tennessee Valley today into tonight. The
direct circulation around this jet will enhance the fronto-genetic
forcing along a cold front that moves across late today and
overnight. The strong upper jet/forcing has induced a very strong
low-level jet with 850mb winds of 70-75kts over the Tennessee/Ohio
Valleys. The strong boundary layer jet even reaches down to the
925mb level.

This low-level jet will produce a mountain wave high wind event
for the Mountains and Foothills. Winds at Camp Creek are already
gusting near 50 mph early this morning. Since the strong winds
reach down to the 925mb level decided to include the rest of the
area, even the Valley, under a wind advisory. Gusts of 30-40 mph
are possible, especially for the ridge tops.

The downslope southerly winds into the northern and central Valley
will help hold off the rain across much of the eastern areas, but
isentropic lift is already producing showers over the Plateau.

The brunt of the upper jet forcing will move across the area from
late today through early Thursday morning. Widespread rain can be
expected with periods of moderate to heavy rain. Rainfall amounts
of 1 to 1 1/2 inches will be common with localized areas receiving
2-2 1/2 inches. Similar to the last rain event, localized runoff
issues are possible given the saturated ground. Plenty of ponding
of water across low lying areas are likely.

As the cold front moves through overnight the vertical tempeature
profile will turn cold enough to change the rain to snow. The
mountains of southwest Virginia, far east Tennessee, and the
Plateau will likely see light accumulations of 1/2 to 2 inches
over the Smokies and High Knob.

Will include these impacts within the HWO and SPS.

.LONG TERM...(Thursday Night through Tuesday)...
A less active outlook for the upcoming weekend and following
week, with only a few notable weather events. As the front moves
out of the forecast area on Friday, expected temperatures to be
colder with a chance of seeing a few snow showers. A few counties
in southwestern Virginia and higher elevations in the Smokey's
could see a modest amount of accumulation up to around a quarter
inch or so. Winds along the base of the mountains and foothills of
eastern Tennessee will also gradually decrease moving into the
weekend.

Temperatures will steadily rise over the weekend following the
normal diurnal curve with a few snow showers possible on Sunday
morning. Expect any showers in the valley to transition from snow to
rain as the temperature climbs during the day on Sunday. Monday
looks to be fairly pleasant with highs reaching the high 40's to low
50's for much of the forecast area.

The last event of note will be another low pressure system on
Tuesday of next week. While the GFS and Euro aren't in particularly
great agreement on the time of it's arrival or duration at present,
this system has the potential to produce a fair amount of precip.
This one looks to be very similar to the one of the previous week,
so expect rain showers for most of the day Tuesday, with the
possibility of transitioning to snow later on as the system moves
through and the cold air behind it sets in.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             56  32  43  26 / 100 100  10   0
Knoxville McGhee Tyson Airport, TN  60  33  41  24 /  70 100  20  10
Oak Ridge, TN                       57  32  40  24 /  90 100  10  10
Tri Cities Airport, TN              59  36  41  22 /  30 100  40  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 7 AM this morning to 7 PM EST this evening
     for Cherokee-Clay.

TN...High Wind Warning until 10 PM EST this evening for Blount Smoky
     Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Wind Advisory from 7 AM EST /6 AM CST/ this morning to 7 PM EST
     /6 PM CST/ this evening for Anderson-Bledsoe-Bradley-
     Campbell-Claiborne-East Polk-Grainger-Hamblen-Hamilton-
     Hancock-Hawkins-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-
     Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sullivan-Union-Washington TN-West Polk.

VA...Wind Advisory from 7 AM this morning to 7 PM EST this evening
     for Lee-Russell-Scott-Washington-Wise.

&&
Hazardous weather outlook, Jan 22, 3:10 PM EST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
310 PM EST Tue Jan 22 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-232015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
310 PM EST Tue Jan 22 2019 /210 PM CST Tue Jan 22 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Winds will be increasing tonight across the higher elevations and
foothills of the eastern Tennessee mountains, with gusts as high
as 65 mph possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds will continue into Wednesday evening across the
higher elevations and foothills with gusts up to 65 mph possible.

Heavy rainfall on Wednesday into Wednesday night of up to 2
inches in some areas leading to the possibility of localized
flooding.

Falling temperatures on Wednesday night into Thursday morning will
lead to a transition from rain into snow for portions of the
Cumberland plateau and Smokey mountains. Minor accumulations of
under and inch are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.